If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Verapamil & constipation

Collapse

About the Author

Collapse

cynthiaG Find out more about cynthiaG
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Verapamil & constipation

    I've noticed that "Fibercon" tablets contain Calcium....I'm assuming I can't take it as I am on verapamil...the same with TUMS. I'm going to call my doctor in the morning....I think the verapamil is making me constipated
    \"It is not length of life, but depth of life.\"

    Ralph Waldo Emerson

  • #2
    Re: Verapamil & constipation

    Have you tried a few delicious, nutritious prunes – or prune juice? Works like dynamite in this family – and it’s all natural.
    Burt

    Comment


    • #3
      Re: Verapamil & constipation

      Cynthia,

      I tried Verapamil and ended up with a severe case of diverticulitis from its constipating effects. Unfortunately, I saw the nurse practitioner at my GP's office for this. She gave me a very strong stool softner, which, as it turns out was the worst thing she could have done. The gastroenterologist I eventually saw, nearly had a fit and I nearly burst my colon. The cardiologist told me that, although this was a widely known side effect, that it was rarely that severe except in very old people (80's he said). Boy, did that make me feel old! So, what's my point? Be very careful if Verapamil makes you very constipated.

      Rhoda

      Comment

      Today's Birthdays

      Collapse

      Working...
      X